Fludrocortisone for dizziness and passing out spells?
I have been seeing a cardiologist for tachycardia and breathing difficulty and he wanted me to have a few more tests done. He had me go to a Neurologist to have a tilt table test done. During the test I passed out within ten minutes which the Neurologist said was the fastest he'd ever seen. I've been having dizzy spells since I was 8 (I'm now 24) and would pass out completely about 5 or 6 times a year. Since the dizziness itself is present every day, pretty much every time I stand up, the Neurologist prescribed me 0.1 mg of Fludrocortisone. I've been taking it for about 4 days now and I feel okay but I read that it can cause potassium levels to drop. Should I be concerned? And my blood pressure has always been normal when I'm not dizzy so will this medication cause high blood pressure? Are there any other dangers with this medication? Has anyone been prescribed this medication for the same issue and what was your experience with it? Thanks!
Yes, you are right about the side effects of fludrocortisones. Please ask your doctor regarding how long you need to continue it. Also, your heart condition needs to be evaluated through ECHO, ECG and stress test.
Your BP may be normal, however when you change position, it may be going down. So, your BP should be recording while you lie down, sit up immediately after lying down and stand up immediately after lying down.
You could increase your fluid intake, wear compression stockings and take fludrocortisones as prescribed. Avoid a sudden movement of sitting up or standing. You could eat banana and orange or juices to help prevent potassium loss. With time your doctor may taper the dose. Hope this helps. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.